Download this article
 Download this article For screen
For printing
Recent Issues
Vol. 345: 1  2
Vol. 344: 1  2
Vol. 343: 1  2
Vol. 342: 1  2
Vol. 341: 1  2
Vol. 340: 1  2
Vol. 339: 1  2
Vol. 338: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN 1945-5844 (electronic)
ISSN 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Secondary term for the mean value of Maass special $L$-values

Zhi Qi

Vol. 345 (2026), No. 2, 385–416
Abstract

We discover a secondary term in the asymptotic formula for the mean value of Hecke–Maass special L-values L(1 2 + itf,f) with the average over f(z) in an orthonormal basis of Hecke–Maass cusp forms of Laplace eigenvalue 1 4 + tf2 (tf > 0). To be explicit, we prove

∑ tf≤TωfL(1 2 + itf,f) = T2 π2 + 4T3∕2 3π3∕2 + O(T1+𝜀)

for any 𝜀 > 0, where ωf are the harmonic weights. This provides a new instance of (large) secondary terms in the moments of L-functions — it was known previously only for the smoothed cubic moment of quadratic Dirichlet L-functions. The proof relies on an explicit formula for the smoothed mean value of L(1 2 + itf,f).

Keywords
Maass forms, $L$-functions, Kuznetsov formula
Mathematical Subject Classification
Primary: 11F72, 11M41
Milestones
Received: 19 September 2025
Revised: 31 July 2026
Accepted: 4 August 2026
Published: 26 October 2026
Authors
Zhi Qi
School of Mathematical Sciences
Zhejiang University
Hangzhou
China

Open Access made possible by participating institutions via Subscribe to Open.